Naloxone nasal spray, also known as Narcan, is a life-saving medication used to reverse the effects of an opioid overdose. Opioids, such as heroin, fentanyl, and prescription painkillers, can cause respiratory depression, which can lead to death if not treated promptly. Naloxone nasal spray is a safe and effective way to revive someone experiencing an opioid overdose, and it is important for individuals who may be at risk of an overdose to carry it at all times.
Opioid overdose is a growing public health crisis in the United States. In 2019, more than 47,000 Americans died from opioid overdose, with the majority of deaths caused by synthetic opioids such as fentanyl. Naloxone nasal spray is a crucial tool in the fight against opioid overdose because it can quickly and effectively revive someone who has stopped breathing. Naloxone nasal spray works by binding to the same receptors in the brain that opioids bind to, effectively reversing the respiratory depression caused by the overdose. It has no effect on someone with no opioids in their system. Some examples of opioids include heroin, fentanyl, oxycodone, hydrocodone (Vicodin), codeine and morphine.
What are some sigins of an opoid overdose? Unconsciousness, very small pupils, slow or shallow breathing, vomiting, an inability to speak, faint heartbeat, limp arms and legs, pale skin, purple lips and fingernails.
Using naloxone nasal spray is easy and straightforward. The nasal spray comes in a pre-filled, ready-to-use nasal applicator that is simple to use. To administer the medication, the person administering the naloxone nasal spray should tilt the person’s head back and gently insert the applicator into one nostril. The person administering the naloxone nasal spray should then press the plunger to release the medication. It is important to note that naloxone nasal spray should only be used if the person is unresponsive or has stopped breathing.
It is also important to note that naloxone nasal spray is not a substitute for emergency medical care. Even if the person revives after using the naloxone nasal spray, they should still receive medical attention as soon as possible. Additionally, naloxone nasal spray only reverses the effects of opioids, so if the person has taken other drugs, it may not be effective.
Carrying naloxone nasal spray at all times is important for individuals who may be at risk of an opioid overdose. This includes individuals who use opioids, individuals who are in recovery from opioid addiction, and individuals who may come into contact with someone who is experiencing an opioid overdose. Many states have made naloxone nasal spray available over the counter, making it easy for individuals to obtain and carry with them at all times. Additionally, many community organizations and harm reduction groups provide naloxone nasal spray training and distribution programs.
In conclusion, naloxone nasal spray is a vital tool in the fight against opioid overdose. It is a safe and effective way to revive someone who has stopped breathing due to an opioid overdose. It is easy to use and should be carried at all times by individuals who may be at risk of an opioid overdose. While naloxone nasal spray can save a life, it is not a substitute for emergency medical care, and it is important for individuals who have been revived with naloxone nasal spray to receive medical attention as soon as possible. Stop by Drug Mart Pharmacy to pickup Naloxone Nasal Spray at no cost to you. No prescription is needed. No personal information is needed. Must be age 14 or older. Ask our pharmacist for details. *While the Naloxone Pilot Program is in in effect in the State of New Jersey and supplies are available.